Winnipeg police investigating drug overdoses possibly linked to Fentanyl

Written by admin on 26/07/2019 Categories: 广州桑拿网

WINNIPEG – Police are investigating a number of drug overdoses in Winnipeg this weekend that could potentially be linked to fentanyl.

Officers are investigating two separate incidents. One person has died. Two others required immediate hospital treatment.

While the exact substance involved has not yet been determined, officers are warning it is possible fentanyl could be involved.

广州桑拿

Related

    ‘Fentanyl is here and it’s killing Albertans’: warn health officials amid Calgary arrest

    Fentanyl 101: The facts and dangers

    Vancouver police renew fentanyl warning after 6 overdoses in one hour

    “Over the past three years there has been a progressive increase in the number of illicit drug overdose deaths in which fentanyl is detected, either alone or in combination with other drugs,” stated a release from the Winnipeg Police Service.

    According to the Canadian Centre on Substance Abuse, the number of accidental or undetermined fentanyl-detected and fentanyl-implicated deaths in Manitoba has remained relatively unchanged between 2009 and 2013. During this period, there were a total of 48 fentanyl-detected and 27 fentanyl-implicated deaths in Manitoba.

    In 13 of the fentanyl-implicated deaths, fentanyl overdose was listed as the only cause of death. Of the 48 fentanyl-detected deaths, 30 involved additional substances such as cocaine, amitriptyline, benzodiazepines and other opioids.

    Fatalities associated with the drug have become increasingly on the rise across Canada, prompting a number of police services to issue public warnings.

    In Alberta, from January 1 through June 30, there were 145 deaths in the province where fentanyl was detected and implicated.  Of those, 45 were in Alberta Health Service’s Calgary Zone.

    By comparison, there were approximately 120 deaths associated with fentanyl in Alberta in total, in 2014.

    Earlier in the week, Vancouver police were sounding the alarm again after six overdoses were reported in the span of just one hour Sunday night.

    Investigators there said the spike in overdoses was connected to suspected tainted heroin.

    Early signs of a fentanyl overdose include:

    severe sleepinessslow heartbeattrouble breathing, or slow, shallow breathing or snoringcold, clammy skintrouble walking or talking

Comments Off on Winnipeg police investigating drug overdoses possibly linked to Fentanyl